MAUDE Adverse Event Report: COOK INC ULTRATHANE COOK-COPE TYPE LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE COOK-COPE TYPE LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G07254
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D2a - common name: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy d2b - device code: gbo, lje e3 - occupation: lead tech g4 - pma/510(k) #: k173035 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the right-side hub separated from a ultrathane cook-cope type locking loop multipurpose drainage catheter during a routine exchange of bilateral nephrostomy tube.Another of the same device was used to complete the procedure successfully.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: b2, b5, h6 - annex g.Correction: b1, h1, h6 - annex f.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the patient had the catheter placed on a friday, but came back to the er the following monday morning because the catheter was leaking.A video provided by the area rep showed the flare of the catheter to be missing when pulled out from the hub.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported that an ultrathane cook-cope type locking loop multipurpose drainage separated at the hub.The catheter was placed during a bilateral nephrostomy tube exchange procedure on a friday.The following monday morning, the patient reported to the emergency room (er) due to catheter leakage.As a result, an additional procedure to place a new catheter was performed.No other adverse effects were reported due to this event.Reviews of the documentation, including the complaint history, device history record, quality control procedures, instructions for use, manufacturing instructions, as well as a visual inspection of the returned device, were conducted during the investigation.The ultrathane cook-cope type locking loop multipurpose drainage catheter was returned in a used and damaged condition.During the initial investigation, it was confirmed a tear to be present in the shaft of the catheter, where the cap and adaptor are secured.Upon disassembling the cap and adaptor, a tear in the catheter material, just below the flare was present.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that inspection activities are currently in place to prevent the release of non-conforming product related to the reported failure mode.A review of the device history record (dhr) for the device found one possible relevant recorded nonconformance that could have contributed to the reported failure mode, in which the nonconforming device was scrapped.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed the product labelling for the complaint device.The instructions for use (ifu) [ t_multi2_rev1, multipurpose drainage catheter] states the following.Precautions: patients with indwelling drainage catheters should be evaluated routinely to ensure continuous function of the catheter.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.There is no information regarding the events preceding the failure.It is unknown if the device was examined for possible damage prior to use.Evidence gathered upon review of the dhr, dmr and ifu suggests that the device was manufactured to specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that the cause of this event is component failure unrelated to manufacturing or design deficiencies.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE COOK-COPE TYPE LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19243247
Report Number1820334-2024-00615
Device Sequence Number20671521
Product Code FGE
UDI-Device Identifier00827002072541
UDI-Public(01)00827002072541(17)260913(10)15653784
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2026
Device Model NumberG07254
Device Catalogue NumberULT16.0-38-25-P-6S-MCL
Device Lot Number15653784
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer05/07/2024
07/18/2024
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date05/14/2024
08/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown